Why does it matter whether or not it was caused by interferon / ribavirin? Are you not SVR? Are you thinking of treating again?
There are lots of possible long term side effects from any medical treatment, particularly one as strong as interferon. I have some nerve damage in my fingers, but in my case, previous arthritis (reactive) was not reactivated on treatment. Maybe RA is linked, some people think it is. Maybe it is not, most people who get RA never took interferon. Even if we could say with certainty it is linked, how does that help? Is that knowledge relevant to someone thinking of treatment, who may instead more likely, be cured for life, like me? Until something better comes along that does not require interferon (and there seems nothing like than anytime soon sadly), interferon based treatments are the best hope anyone has to live a normal life. Whether that hope materializes or not for an individual, is like many things in life, uncertain. All we can do is try, if we so choose.
I was geno type 1 went 48 weeks plus 6 months post with inter/Rib from Jan 06 to ending post treatment in June of 07. Here it is March 09 and I am having long term side effects. I had to go back on Lexapro for depression, I still suffer from fatique and I have memory problems etc. I am thankful that I was declared non detected "CURED" by my doctor... but if feeling better is the question, the answer is no. I feel sick. I have to go back to my Dr. and have a heart to heart with him. Janis and Friends Hep C forum has been a support to me. I am not alone and you are not either. I would never discourage anyone from treatment.... But I am like so many others because the treatment is relatively new, among the first of what you would call "long term effects sufferers" We do exist and we should be respected, understood and helped by our doctors and listened to by the drug companies What is RA?
I think it really does matter where it came from. When I took the treatment I was told I would feel so much better after it was over. It has altered my quality of life tremendousely!! I developed fibromyalgia towards the end of my treatment and post treatment now have severe anxiety to the point that it is disableing. The worst part is that nobody believes me, including my own family. I have always worked very hard and am shocked at the number of people that look at others and because they do not see any disfigurement think they are just fine. I also have problems with my memory and depression. My life is so much worse now. I would rather have a better quality of life than to live this way for a longer period of time.
hi. i went through treatment with inter/rib in 2005-2006 and during treatment my toes started numbing on me. Went to Dr's and they said it was due to treatment or the hep c itself (geno 1). they told me i would have the feeling back about 6 months after completion of treatment. well the feeling didnt come back. my neurologist says i have nerve damage in my feet and put me on a very strong vitimine B. he said that this my help repair some of the damage. after about a month i started noticing the feeling comming back. the vitamines were a fortune so i went to GNC and found a comperable vitamine B pill, B-150. after taking it for about 6 months i had almost all the feeling back - i stopped it and my feet started numbing again. so i take the B-150 now.
moahunter made some good points but I also suffered what I believed were long term sides from the TX. Had I not found this forum after 4 years I would still be in the dark
and doubting my own sanity because the doctors were not paying attention and telling me I had Fibromyalgia, chronic depression, lupus, and did I say DEPRESSION? I sought and found my answer by going to a new Hepatologist and he ordered a sleep study and found I had sleep apnea which causes Chronic Fatigue, Depression, aches and pains, anxiety-all the symptoms I mis-takenly blamed on sides from the TX. Now I am on C-Pap and every day I feel a little better. I am being titrated off the ADS. I can't say the TX caused the sleep apnea-it doesn't matter. All I know is I read what the more knowledgeable members had to say and I am so fortunate for doing so. I know not everyone who has sides can attribute them to sleep apnea. I can only say that if you've been tested for everything else whats the harm in asking your doc to order up a Sleep Study? Can it be that simple? In my case Yes! As ephiney said: education plays an important role. Since Interferon scrambles the brain (my term) maybe it flipped a switch to cause the sleep apnea in me. And don't let anyone discourage you! Some-many people achieve SVR and have little or no trouble clearing their sides but we are ALL different-and many of us suffer especially when those who do clear the sides negate our cries for help and understanding. franke566